MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRES
Model Number 1011880
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device (except for the piece that separated in the anatomy) was returned for investigation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the transseptal to left atrium.The hi-torque (ht) balance middleweight (bmw) elite guidewire had no resistance during advancement and after the case, it was noticed on x-ray that a piece of the guidewire was still inside the heart.There was resistance when trying to pull part of the guidewire back into the transseptal needle, however, no force was applied.The sheath was advanced over the entire system into the left atrium and withdrew the dilator needle and guidewire as a unit.Fluoroscopy was not used and did not visualize anything on intracardiac echocardiography (ice).It was probably all in the sheath and when the circular mapping catheter was removed it came out with it but obviously could have accidentally been pushed into the left atrium during mapping.The separated guidewire was removed successfully using a snare device.There was no adverse patient sequela.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported material separation was able to be confirmed.The reported difficult to remove was unable to be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that when trying to pull part of the guidewire back into the transseptal needle interaction of devices resulted in the reported difficult to remove.Interaction/manipulation of the device ultimately resulted in the reported tip/noted core separation.The noted multiple bends on the core likely occurred due to handling or during packing for return analysis.The noted scraping sporadically throughout the entire length of the teflon coating likely occurred due to interaction with the torque device being tight against the guidewire.The treatment appears to be related to the operational context of the procedure as the separated guidewire was removed successfully using a snare device.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT ELITE GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16121372
Report Number2024168-2023-00286
Device Sequence Number12398883
Product Code DQX
UDI-Device Identifier08717648144783
UDI-Public08717648144783
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103101
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number1011880
Device Catalogue Number1011880
Device Lot Number2101761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer01/26/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRANSSEPTAL NEEDLE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient Weight100 KG